L functions based on Dirichlet characters are natural generalizations of the Riexnann zeta (s) function: they both have series representations and satisfy an Euler product representation, i.e. an infinite product taken over prime numbers. In this paper we address the generalized Riemann hypothesis relative to the non-trivial complex zeros of the Dirichlet L functions by studying the possibility to enlarge the original domain of convergence of their Euler product. The feasibility of this analytic continuation is ruled by the asymptotic behavior in N of the series B-N = Sigma(N)(n=1) cos (t log p(n) - arg chi (p(n))) involving Dirichlet characters chi modulo q on primes p(n) . Although deterministic, these series have pronounced stochastic features which make them analogous to random time series. We show that the B-N's satisfy various normal law probability distributions. The study of their large asymptotic behavior poses an interesting problem of statistical physics equivalent to the single Brownian trajectory problem, here addressed by defining an appropriate ensemble epsilon involving intervals of primes. For non-principal characters, we show that the series B-N present a universal diffusive random walk behavior B-N = O(root N) in view of the Dirichlet theorem on the equidistribution of reduced residue classes modulo q and the Lemke Oliver-Soundararajan conjecture on the distribution of pairs of residues on consecutive primes. This purely diffusive behavior of B-N implies that the domain of convergence of the infinite product representation of the Dirichlet L-functions for non-principal characters can be extended from R(s) > 1 down to R(s)=1/2, without encountering any zeros before reaching this critical line.

Generalized Riemann hypothesis, time series and normal distributions / Leclair, A.; Mussardo, G.. - In: JOURNAL OF STATISTICAL MECHANICS: THEORY AND EXPERIMENT. - ISSN 1742-5468. - 2019:2(2019), pp. 1-64. [10.1088/1742-5468/aaf717]

Generalized Riemann hypothesis, time series and normal distributions

Mussardo G.
2019

Abstract

L functions based on Dirichlet characters are natural generalizations of the Riexnann zeta (s) function: they both have series representations and satisfy an Euler product representation, i.e. an infinite product taken over prime numbers. In this paper we address the generalized Riemann hypothesis relative to the non-trivial complex zeros of the Dirichlet L functions by studying the possibility to enlarge the original domain of convergence of their Euler product. The feasibility of this analytic continuation is ruled by the asymptotic behavior in N of the series B-N = Sigma(N)(n=1) cos (t log p(n) - arg chi (p(n))) involving Dirichlet characters chi modulo q on primes p(n) . Although deterministic, these series have pronounced stochastic features which make them analogous to random time series. We show that the B-N's satisfy various normal law probability distributions. The study of their large asymptotic behavior poses an interesting problem of statistical physics equivalent to the single Brownian trajectory problem, here addressed by defining an appropriate ensemble epsilon involving intervals of primes. For non-principal characters, we show that the series B-N present a universal diffusive random walk behavior B-N = O(root N) in view of the Dirichlet theorem on the equidistribution of reduced residue classes modulo q and the Lemke Oliver-Soundararajan conjecture on the distribution of pairs of residues on consecutive primes. This purely diffusive behavior of B-N implies that the domain of convergence of the infinite product representation of the Dirichlet L-functions for non-principal characters can be extended from R(s) > 1 down to R(s)=1/2, without encountering any zeros before reaching this critical line.
2019
2
1
64
023203
https://iopscience.iop.org/article/10.1088/1742-5468/aaf717/pdf
https://arxiv.org/abs/1809.06158
Leclair, A.; Mussardo, G.
File in questo prodotto:
File Dimensione Formato  
LeClair_2019_J._Stat._Mech._2019_023203.pdf

non disponibili

Tipologia: Versione Editoriale (PDF)
Licenza: Tutti i diritti riservati (All rights reserved)
Dimensione 5.64 MB
Formato Adobe PDF
5.64 MB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/20.500.11767/104302
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 2
  • ???jsp.display-item.citation.isi??? 2
social impact